MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDVAC RS SMOKE PENCIL; GOLDVAC PENCILS

CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDVAC RS SMOKE PENCIL; GOLDVAC PENCILS
Catalog Number 60-7520-005
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to conmed for evaluation.The catalog and lot number were verified.Visual inspection found that the collet support hex was missing from the device.This is likely to be the piece that fell off the device.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformance's regarding the product's identity, quality, safety, effectiveness or performance were not identified at the time of manufacture.A review of this lot number, with (b)(4) pieces, showed no other complaint for this lot product and event description.A two-year review of complaint history revealed one other similar complaint for this product family and failure mode.During this same time frame, (b)(4) devices have been manufactured and shipped worldwide, making the rate of occurrence of this failure (b)(4) percent, if all complaints were confirmed.The instructions for use advises the user of the following.These devices should be inspected before each use.Visually examine the devices for obvious physical damage including: a) cracked, broken, or otherwise distorted plastic parts b) broken or significantly bent connector contacts c) damage including cuts, punctures, nicks, abrasions, unusual lumps or significant discolorations.Verify that the electrode is fully and securely seated in the pencil before use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed sales representative reported on behalf of the user facility that during pre-op testing for an orthopedic procedure, a piece of the 60-7520-005 goldvac smoke pencil fell out.The procedure was completed with an alternate device with 5 minute delay.No patient contact or injury was reported.This report is being raised on the basis of a reported malfunction with potential for injury with recurrence.

Brand Name
GOLDVAC RS SMOKE PENCIL
Common Device Name
GOLDVAC PENCILS
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas no. 11321
complejo industrial chihuahua
chihuahua CP 11 36
MX  CP 1136
MDR Report Key7715732
Report Number3007305485-2018-00169
Device Sequence Number19149811
Product Code GEI
UDI-Device Identifier00653405056341
UDI-Public(01)00653405056341(17)200125(10)201801255
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2020
Device Catalogue Number60-7520-005
Device Lot Number201801255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2018
Initial Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1